Hail, Pushmataha
- When
- June 28, 3:41 PM CST
- Where
- Pushmataha County, 13 mi ENE of Cloudy
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.372, -95.070
Thunderstorms developed during the afternoon of the 28th over southeastern Oklahoma where a very warm and moist air mass was in place. The stronger storms produced large hail up to tennis ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the afternoon of the 28th over southeastern Oklahoma where a very warm and moist air mass was in place. The stronger storms produced large hail up to tennis ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 28, 2:53 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT TUE JUN 28 2011
.DISCUSSION...
MULTIPLE BOUNDARIES LEFT FROM MORNING / EARLY AFTERNOON
CONVECTIVE ACTIVITY...AND DECAYING FRONT SOUTH OF I-40.
ONGOING CONVECTION MCCURTAIN COUNTY EXPECTED TO EXPAND
WEST IN AGITATED CU FIELD. MINIMAL GFS / WRF BASED POPS
FOR ALL LOCATIONS IN TSA FORECAST AREA UNREALISTIC. GFS
AND WRF ALSO BOTH INITIATE KS MCS OVERNIGHT. WHILE WRF
KEEPS MCS ACTION IN KS OVERNIGHT GFS MUCH FARTHER SOUTH
AND WEST. AND ECMWF KEEPS ENTIRE FORECAST AREA DRY SAVE
FAR SOUTHEAST NEAR THE RED RIVER. BROAD BRUSH 30 POPS
APPLIED WITH 20 POPS WEDNESDAY AM.
DAYTIME TEMPS WEDNESDAY HIGHLY DEPENDANT ON PRECIP AND
CLOUD THAT DEVELOP OVERNIGHT. HEAT WATCH CONTINUED. IF
CLOUDS ARE NOT A FACTOR...MAX TEMPS MAY BE TOO LOW. BY
THURSDAY...JUST FLAT OUT HOT. 850 TEMPS NOT UNLIKE TUES.
DRY THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 99 80 103 / 30 20 0 0
FSM 75 97 78 101 / 30 20 0 0
MLC 73 98 78 101 / 30 10 0 0
BVO 72 96 76 101 / 30 20 0 0
FYV 70 93 72 96 / 30 20 0 0
BYV 70 92 73 95 / 30 20 0 0
MKO 74 97 76 100 / 30 20 0 0
MIO 73 96 76 100 / 30 20 0 0
F10 73 98 77 100 / 30 10 0 0
HHW 74 97 76 100 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR OKZ049-OKZ053-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 9 PM TUESDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....21HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT TUE JUN 28 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-290630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
125 PM CDT TUE JUN 28 2011
...DANGEROUS HEAT CONTINUES ALONG AND SOUTH OF I-40 TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING FOR NORTHWEST ARKANSAS. LATE THIS AFTERNOON
AND TONIGHT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF INTERSTATE 40.
ONSET...THIS AFTERNOON.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE STILL PUSHING ACROSS NORTHWEST
ARKANSAS THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL FOR GUSTY WINDS...SMALL SIZE HAIL AND HEAVY RAIN. CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON ALONG
A FRONTAL BOUNDARY POSITIONED ACROSS THE REGION. ANY THUNDERSTORMS
THAT FORM WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH
STRONG WINDS AND LARGE HAIL.
ANOTHER THUNDERSTORM COMPLEX IS FORECASTED TO DEVELOP THIS EVENING
AND OVERNIGHT ACROSS SOUTHERN KANSAS AND MAY MOVE INTO NORTHERN
OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL AND STRONG WINDS WILL
ALSO BE POSSIBLE WITH ANY THUNDERSTORM DEVELOPMENT.
SOUTHEAST OKLAHOMA AND PARTS OF WEST CENTRAL ARKANSAS WILL HAVE
THE POTENTIAL FOR HOT AND HUMID CONDITIONS AGAIN THIS AFTERNOON.
THESE LOCATIONS HAVE BEEN SOUTH OF THE FRONTAL BOUNDARY AND THE
PRECIPITATION FROM THIS MORNING. HEAT INDEX VALUES ABOVE 105
DEGREES WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX MAY BE ONGOING OVER PORTIONS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING. IN THE WAKE OF
THE MORNING STORMS...THE COMBINATION OF HEAT AND HUMIDITY WILL
CREATE DANGEROUS HEAT INDICES OVER EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS BY WEDNESDAY AFTERNOON.
A RIDGE WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS FOR THE LATTER
PART OF THE WORK WEEK AND WEEKEND. THIS WILL BRING HOT AND HUMID
WEATHER TO THE REGION...AND DANGEROUS HEAT INDEX VALUES ARE
EXPECTED. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR A GOOD
PORTION OF EASTERN OKLAHOMA IN ANTICIPATION OF THE UPCOMING HEAT WAVE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MEDICAL PERSONNEL SHOULD BE PREPARED TO TREAT MORE CASES
OF HEAT RELATED ILLNESS THIS WEEK AND THE UPCOMING WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT TUE JUN 28 2011
OKZ061-062-281645-
MAYES OK-ROGERS OK-
1056 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN MAYES AND EASTERN ROGERS
AT 1057 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BUSHYHEAD...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD...PRYOR...
SALINA...STRANG...ADAIR...PENSACOLA AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9509 3628 9512 3634 9557 3652 9555
TIME...MOT...LOC 1557Z 276DEG 20KT 3642 9544PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HAIL 3 SE EUREKA SPRINGS 36.37N 93.70W
06/28/2011 E0.88 INCH CARROLL AR FIRE DEPT/RESCUE
HEAVY RAIN AND HAIL FOR ABOUT 2 MINUTES.
0940 AM HEAVY RAIN OILTON 36.08N 96.58W
06/28/2011 M0.94 INCH CREEK OK MESONET
MESONET STATION RECORDED 0.94 INCHES IN LESS THAN AN
HOUR.
1025 AM HEAVY RAIN BIXBY 35.94N 95.88W
06/28/2011 M0.81 INCH TULSA OK MESONET
MESONET SITE IN BIXBY RECORDED 0.81 INCHES OF RAIN IN
LESS THAN AN HOUR.
&&
AJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 28 2011
OKZ049-282115-
PUSHMATAHA OK-
350 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NASHOBA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3434 9507 3447 9525 3464 9516 3453 9493
3450 9494 3450 9504 3437 9504
TIME...MOT...LOC 2051Z 293DEG 17KT 3452 9510The Western Arkansas radar (KSRX), 121 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
3 hail. Local standard time, as filed.
Hail up to tennis ball size severely damaged the body of automobiles and broke windows.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325554, 325556, 325558.